It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


What kind of IV iron is everyone getting? I had Infed once and it nearly took me out! Hives, trouble breathing--the whole nine yards. The nurse had to yank me out of it. Then I was put on Ferrlecit. I did great with that until the 23rd infusion. I got up to leave and just felt "yucky." Halfway home I started getting really bad chest pain. I managed to get home, called my hubby but my voice was all horse. My heart was racing, my legs were like jelly and my hands were numb! I refused to go to the ER and instead insisted on waiting things out. I HATE hospitals!!! It took about an hour and a half before it started to fade. I thought it could have been a panic attack but I've never had one and from what I've read it didn't seem to match. I did have to fess up to my hematologist and he was pretty concerned. We've decided NOT to do anymore infusions unless my levels get really bad. My iron stores are pretty much non-existant but my Hgl hasn't plunged too far yet. But, damn am I tired!!!
Ok, so I followed the thread back and discovered there's a whole section on anemia!!! And some good reports on IV infusions. That's encouraging. I'm still going with my herbal iron, though. My arm is still sporting a killer bruise from 90 minutes on a IV-like tube to do the iron absorption test on Monday. If they hooked me up 3x a week I'd really be a mess! My right arm has the vein to work with...you can't even see a vein in my left elbow.
[QUOTE=kflack4601;3028809]I may have to have the IV iron. I had gastric bypass 4 years ago and even though I have started gaining a little wieght back and able to eat a little more my iron and hemoglobin just keeps dropping. I am on 2 doses a day of the Slow Release FE right now but my Iron is still a 4 and dropping my Hemoglobin can not get above a 8 (last check was 7.3). I have read all the stories on the side effects which I must say scare me a bit, but has anyone had the constipation problems with the IV iron like is with the oral? I also have ovarian cysts all the time and severe abdominal pain all the time also, is any of this related to the Iron issues?[/QUOTE]

I had gastric bypass as well, it doesn't matter how much you can eat that affects the iron, it is the part of your intestines and stomach that was bypassed, your body no longer produces the intrinsic factor needed to absorb the iron from the food you do eat. (so the dr. told me). I had my first infusion last month, no side effects for me, best thing I have done for myself in years. I will have to have infusions and b12 shots the rest of my life, as I will never absorb enough orally. Good luck, I hope you feel better real soon.
[QUOTE=anah;2567572]Hi, just found this thread and am wondering if I REALLY had to have the blood transfusion I had 2 years ago........my hemoglobin was 7, the morning my doctors office got my test results and called me to tell me to go to the hospital (and have someone else drive me) I had already driven my 8 yr. old daughter to school, had to pull off the road on the way home because i was disoriented and dizzy, thought I was going to faint................

I called my husband and he came home and drove me to the hospital, my doctor told me I HAD to have 2 units of blood because my hemoglobin was so low he was afraid of heart problems........I had been having very irregular heart beats for several days.............I wasn't comfortable recieving blood but he didn't mention another alternative.......Why do your doctors prefer IV iron over transfusion? Because of the risk of infection from blood.....????
Thanks[/QUOTE]
Doctor's like iron infusions due to the neccesary concentrated iron which our bodies need. I am presently doing infusions. My hematologist told me there wasn't any side effects to mention. He was wrong. There are two kinds of iron infusion one is sucralose based which has a higher tolerance in patients. The other is dextran which has a higher chance of major allergy reactions and side effects.

I'm getting the sucrose based iron infusion. I got fever, hot flashes. extreme fatigue, back-joint and arm pain. The nurses tell me that it's highly unlikely from the infusions. But I beg to differ. I've done some internet research only to have my symptoms validated. The only difference is that the next day the fatigue is not as bad as the day of infusion. My infusions last 4-5 hours per treatment. I go twice a week. I had to stop working because I couldn't function at all and became a danger to my clients.

I am a PCW and I don't get treated any different from any one else. Keep asking questions and do your own research. Go to webmd for research purpose (there's a list of all possible side effects listed).

I've been suffering from anemia since childhood. Now it's gotten to the point that the doctors couldn't ignore.

Good luck.
[QUOTE=grandkidsrg8;3004979]ask them to give you the benadryl with the saline simultaneously-it dilutes the benadryl-you still get the effect of the benadryl without the "need to get up and run, shaking, restless" feelings. I've been there-read my prevoius posts. good luck[/QUOTE]

I had my first infusion 23 hours ago and am doing well. I'd forgotten about your advice of the benadryl...or that you had Venofer. Thankfully, the only reaction I had was that my blood pressure dropped so they gave me more saline before letting me go. I did get a headache, maybe due to the drop in BP, or maybe tagging alonge from the headache I woke up with. That's the second morning this week I've awakened with a headache and the first one was a killer (woke me up at 3am). I very seldom get headaches.:mad:

You asked what herbs I was using. It was a mixture from a local herbalist and contained beet root powder, alfalfa leaf & watercress. I think it did help to some extent (my ferritin went from 2 to 5 in two months...although that almost seems like an error in the test), but I decided to bite the bullet and go for the IVs anyway. My performance at work really stinks and I need to get with the program there. Some major changes are about to go into place and I don't want to chance. Also, I'm going to school and can't afford to be sleeping so much when I need to be writing these stinkin' papers.:yawn:

I have 3 more infusions next week and one more the following week. It was 200mg of Venofer. I slept about 25 minutes of the hour infusion, so I guess it didn't bother me!!! (I was trying to read from my textbook and it tends to put me to sleep...)
[FONT="Comic Sans MS"][/FONT]
I received my first infusion on Tuesday, but do not have a clue what kind of iron my hematologist used. I, too, was the only iron person in the chemo room...a very humbling experience. During the hours and hours of infusion I had no side effects other than the cotton mouth and tingling from the benadryl at the beginning. Wednesday I felt perky and actually drove out to my classroom and to WallyWorld for groceries, but the perkiness ended about 1:00. I didn't think I was going to be able to drive the car home without running off the road. From then on it has been dowhill and almost unbearable.... grim joint and bone aching and pain in my hips, legs, and hands... headache... horrible nausea - have only eaten bits of mashed potatoes and rice...chills and fever...and NO sleep for two nights. Thursday and Friday I thought I was short for this world. I started a new thread yesterday evening, and when I checked this morning was fortunate that someone read it and sent me to this thread. I did sleep last night after taking my codene (I have disc problems and spasms for which I take the codene) and over the counter sleep aids...so I am a bit better this morning. My headache is better, I am not as tired because I FINALLY slept, and my aching does not at this point - 9:45 AM -seem to be as bad...and my finger joints are allowing me to type without so much pain. Thursday and Friday not even codene off and on all day would stop the pain. I was MISERABLE not knowing what was going on. Thank goodness for this thread...what all of you have experienced before me has shed lots of light on my present situation. I go back to the hematologist on the 22nd and will ask her about the type of iron she is giving me and about the HORRIBILE side effects. I will be curious to see if she ignores my agony as if there are no side problems from infusions. I have no idea if she is going to infuse again or not. My counts were so low that I would assume I will be getting more of the "black stuff of life"!!!! I certainly hope I do not have the same problems if she does do another infusion because I will NOT be able to go into the classroom. I am a retired 68 year old former middle school English teacher that has gone back to the school to keep the in-school suspension room for money to buy yarn for knitting and fiber for spinning. Needless-to-say, I have not done any knitting or spinning since the infusion... in fact, I have not been able to knit, spin, read, or watch TV. I have not wanted any light in the room my head has hurt so badly. I am hoping that I am now over that initial reaction that so many of you have reported, and that I am going to be better for the weekend. How long did your reaction last?:confused: Thanks for all of the information....Genie;) :wave:





All times are GMT -7. The time now is 08:24 AM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!